Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Feb 9, 2021, 1:16 AM CST for Geneva County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2021, 1:16 AM CST (07:16 UTC)
- Expired
- Feb 9, 2021, 1:45 AM CST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
County Geneva County, AL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168
WWUS82 KTAE 090716
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
116 AM CST Tue Feb 9 2021
ALZ068-FLZ007-009-090745-
Geneva AL-Holmes FL-North Walton FL-
116 AM CST Tue Feb 9 2021
...SPECIAL WEATHER STATEMENT...
At 116 AM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, or near Florala, moving east at 65 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Geneva, Samson, Paxton, Coffee Springs, Black, Chancellor, Gaskin,
Kellys Crossroads, Lytle, Darlington, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Smith Crossroads, New Hope, Somerset,
Caney Creek, Gordon, Miller Crossroads and Earlytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8639 3099 8619 3113 8619 3120 8598
3120 8577 3093 8571 3085 8639
TIME...MOT...LOC 0716Z 253DEG 57KT 3097 8637
$$
11-MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 8, 11:20 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 8, 11:20 PM CST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1220 AM EST Tue Feb 9 2021 .AVIATION... [Through 06Z Wednesday] Unfavorable conditions are expected to begin over the next several hours and remain unfavorable through the rest of the taf period. Showers and a few thunderstorms will spread over the area from SW to NE starting early this morning, with decreasing thunder chances further inland. At least IFR conditions are expected for all sites most of the period, with VLIFR and LIFR conditions expected as well. Some marginal improvement (VLIFR/LIFR to IFR) may be possible in the afternoon, but conditions should deteriorate again overnight tonight. && .PREV DISCUSSION [853 PM EST]... .NEAR TERM [Through Tuesday]... Despite very light winds at the surface, onshore flow above the boundary layer will increase overnight ahead of an approaching shortwave, increasing moisture and cloud cover. Over the eastern Big Bend, expect low clouds and some fog to develop this evening and spread northwestward. Towards morning, there will likely be showers and a few thunderstorms developing over the Gulf into the western Panhandle, spreading northeastward. This activity will likely expand through the morning, with a few thunderstorms possible given the elevated instability. With mid-level lapse rates around 7 deg/km and reasonable deep layer shear , some small hail cannot be ruled out from the strongest storms, especially from the Panhandle coast through the central Big Bend. However, a rather stable boundary layer should limit the overall severe potential. Activity should begin to diminish by late in the afternoon as the forcing exits the area to the east. .SHORT TERM [Tuesday Night Through Wednesday Night]... In the wake of Tuesdays' shortwave and associated Gulf low, we'll remain in an unsettled, zonal pattern. The shortwave will leave a weakening stationary boundary across our region putting much of our CWA on the equatorward side, allowing us to remain warm while sustaining dew points in the 60s. PoPs remain highest (around 50%) along the boundary, which model guidance currently has positioned along our northernmost counties. Cloudiness will remain in place throughout the short term. Overnight lows will be in the upper 50s, daytime highs on Wednesday will be in the mid 70s. .LONG TERM [Thursday Through Monday]... An unsettled and uncertain period is still expected during the long term. Model guidance remains unusually high and model spread among members remains quite large for the incoming cold front(s) this weekend. Our current forecast has the main cold front passing through the area on Sunday effectively drying us out and sending our low temps into below average territory. However, things can change and the strength and extent of this cold front is still uncertain, we'll have to keep a close eye on it over the next few days. In its wake we'll have potentially cold and dry conditions in store for the beginning of next week. Overnight lows will be around 60 for the first half of the long term with lows dropping into the mid and lower 40s through frontal passage. Daytime highs will be in the mid 70s initially with highs dropping steadily into the upper 50s after frontal passage. .MARINE... Moderate easterly winds will decrease tonight and become southeasterly tomorrow. Southeasterly winds will remain light, then increase slightly on Thursday ahead of the next low pressure system. Showers and thunderstorms are expected with a weak system Tuesday and possibly on Wednesday, then a potentially slow moving system is expected late this week. .FIRE WEATHER... Light winds and low mixing heights will keep dispersion values very low on Tuesday, with showers and few thunderstorms moving across the region as well. Additional showers will be possible on Wednesday. However, slightly stronger transport winds will allow for slightly higher dispersion values. .HYDROLOGY... An unsettled pattern remains in place over the next several days. Rain chances return tomorrow and persist through the beginning of next week. Widespread 1.5-2 inches are forecast to fall through Monday, with some areas possibly seeing higher amounts (i.e., Florida Panhandle). There are no flood concerns at the moment. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 58 73 58 75 / 70 10 20 10 20 Panama City 67 60 71 60 71 / 70 10 20 10 30 Dothan 67 57 71 59 74 / 70 20 50 20 50 Albany 67 57 70 59 74 / 50 20 50 30 40 Valdosta 69 58 74 59 77 / 60 10 30 10 20 Cross City 72 57 77 57 77 / 40 0 10 0 20 Apalachicola 66 59 69 59 70 / 60 10 10 0 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Oliver LONG TERM...Oliver AVIATION...Merrifield MARINE...Oliver FIRE WEATHER...Camp HYDROLOGY...Oliver
In the hours before
Special weather statement, Feb 9, 1:16 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 AM CST Tue Feb 9 2021
ALZ068-FLZ007-009-090745-
Geneva AL-Holmes FL-North Walton FL-
116 AM CST Tue Feb 9 2021
...SPECIAL WEATHER STATEMENT...
At 116 AM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, or near Florala, moving east at 65 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Geneva, Samson, Paxton, Coffee Springs, Black, Chancellor, Gaskin,
Kellys Crossroads, Lytle, Darlington, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Smith Crossroads, New Hope, Somerset,
Caney Creek, Gordon, Miller Crossroads and Earlytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8639 3099 8619 3113 8619 3120 8598
3120 8577 3093 8571 3085 8639
TIME...MOT...LOC 0716Z 253DEG 57KT 3097 8637
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:46 AM CST | Special Weather Statement | TAE | Holmes, Walton | 44 min |
| Feb 9, 6:31 AM CST | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 44 min |
| Feb 9, 6:43 AM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 9, 7:28 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Feb 9, 8:17 AM CST | Special Weather Statement | TAE | Bay, Calhoun | 43 min |
| Feb 9, 8:41 AM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 9, 9:01 AM CST | Special Weather Statement | TAE | Liberty | 44 min |
| Feb 9, 9:25 AM CST | Special Weather Statement | TAE | Gadsden | 50 min |
| Feb 9, 9:43 AM CST | Special Weather Statement | TAE | Leon, Liberty, Wakulla | 62 min |
| Feb 9, 2:21 PM CST | Marine Dense Fog Advisory | TAE | 3 days | |
| Feb 9, 5:21 PM CST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 17 hr |
| Feb 9, 7:12 AM CST | Special Weather Statement | TAE | Decatur, Miller, Seminole | 48 min |
| Feb 9, 7:35 AM CST | Special Weather Statement | TAE | Berrien, Irwin, Tift | 40 min |
| Feb 9, 8:10 AM CST | Special Weather Statement | TAE | Decatur, Grady | 50 min |
| Feb 9, 4:14 AM CST | Special Weather Statement | TAE | Houston | 31 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.